MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10316
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be completed as no lot number was provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The report states that there was a cuff leak and that the balloon busted while in use on a patient.The anesthesiologist used video to intubate the patient, which was not difficult.The leak was identified, the patient was then bagged and re-intubated.No patient harm, desaturation, or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "leak - device leak - cuff" was confirmed based upon the sample received.The customer returned one unit 5-10316 et tube, hvt, 8.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appeared used as there was biological material present on the device.There was a cut in the inflation line that almost severed the inflation line.This would prevent the returned device from inflating properly.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." dhr review could not be conducted since the lot number was not provided and no potential lot number could be found.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ET TUBE, HVT, 8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17429178
Report Number3003898360-2023-01182
Device Sequence Number17918772
Product Code BTR
UDI-Device Identifier14026704759269
UDI-Public14026704759269
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10316
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown